Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 14, NWS Key West, FL

March 16, 2017

NWS Key West, FL issued this small craft advisory at Mar 16, 2017, 7:57 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2017, 7:57 AM EDT (11:57 UTC)
Expired
Mar 16, 2017, 10:35 AM EDT
In force
3 hr
Issued by
NWS Key West, FL

The text

As transmitted.

424 
WHUS72 KKEY 161157
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
757 AM EDT THU MAR 16 2017


GMZ031>035-042>044-052>055-072>075-161500-
/O.NEW.KKEY.SC.Y.0014.170316T1157Z-170316T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
757 AM EDT THU MAR 16 2017

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY, WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

* WINDS...NORTH WINDS NEAR 20 KNOTS WILL DECREASE BY LATE THIS
  MORNING. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET IN THE OUTER WESTERN FLORIDA
  STRAITS WILL SUBSIDE THROUGH THE MORNING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

APA
1 follow-up statement
114 
WHUS72 KKEY 161435
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
ISSUED BY NATIONAL WEATHER SERVICE MIAMI FL
1035 AM EDT THU MAR 16 2017


GMZ031>035-042>044-052>055-072>075-161545-
/O.CAN.KKEY.SC.Y.0014.000000T0000Z-170316T1500Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1035 AM EDT THU MAR 16 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 4:39 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 16, 4:39 AM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Key West FL
439 AM EDT Thu Mar 16 2017

.DISCUSSION...
Currently - A large high pressure system moving into the
southeastern United States is providing moderate to fresh north
breezes across the Florida Keys. The cool dry flow has pushed
shallow Bay waters below 70 and temperatures along the Keys range
from the upper 50s in the Upper Keys to lower 60s in the Lower
Keys. Temperatures continue falling. Dew point temperatures are
now near 50. Stable conditions prevail and outside patches of thin
cirrus, skies are mostly clear.

Forecast - Winds are expected to relax and shift northeast today
as the high draws closer and weakens. Temperatures should be able
to get up to around 70 degrees on account of nearshore water
temperatures warming to around there during the day time. Dry
conditions will continue under mostly sunny skies.

Over the next couple of days the previously discussed high cell
will draw a bit further southeastwards, then elongate eastwards
into the Atlantic as the next mid latitude low moves into the
northeastern United States. Winds will continue to trend downwards
through this period and turn east northeast. A gradual moderation
will take place through this period, however temperatures are not
expected to reach near normal through the week. As the flow
continues to veer, increased lower level moisture and hints of
lower level veering will result in increased cloud cover and a
slight chance of rain beginning late Friday.

Light to moderate winds will back northerly and briefly
strengthen late Saturday as a trough moves off the Carolina coast
and a surface ridge to our north slide westwards into the Gulf of
Mexico. This will more or less hold temperatures and moisture
steady through the weekend. Rain chances will fall off a bit, but
for now will maintain dimes.

A weak moisture starved cold front is expected to move southwards
through the Keys Sunday night. Duration of north winds will be
fairly short lived, veering quickly northeast by Monday and east
northeast by Tuesday. As a result, temperatures will nudge
upwards to near normal through the first half of the week with dew
points moving into the lower 60s. Will maintain partly cloudy
skies and a slight chance of showers.

&&

.MARINE...
Winds are expected to surge briefly this morning then trend
downwards, turning more northeast after sunrise. A small craft
advisory will be in effect for all Florida Keys waters, but will
probably be dropped later today. High pressure will become
centered in the extreme southeastern United States. This high will
stretch out eastwards through the remainder of the week turning
winds east northeasterly. This may prompt the need for another
small craft advisory Friday and Friday night for portions of the
Florida Straits. Another trough will move off the Carolina coast
and winds will briefly back northerly accompanied by a brief wind
surge early next week. Thereafter, winds will quickly slacken and
veer east northeast.

&&

.AVIATION...
VFR conditions will prevail at EYW and MTH throughout the remainder
of the TAF period. Gusty north winds will relax after 9z.

&&

.CLIMATE...
On this date in Florida Keys weather history, in 1901, the daily
record cold high temperature of 63F was recorded. This set the daily
record minimum high temperature measured in Key West on March 16th,
a record which still stands 116 years later.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  62  74  64  75 / 0 0 10 10
Marathon  62  74  64  76 / 0 0 10 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for
     GMZ031>035-042>044-052>055-072>075.

&&

Public/Marine/Fire...11
Aviation/Nowcasts....Vickery

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 16, 6:50 AM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
650 AM EDT Thu Mar 16 2017

FLZ076>078-GMZ031>035-042>044-052>055-072>075-171000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
650 AM EDT Thu Mar 16 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A small craft advisory is in effect this morning on Florida Keys
waters. The advisory is expected to be lowered later this morning.

Otherwise, no hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A small craft advisory may be required for portions of the
Florida Straits from late tonight into Friday night.

Otherwise, no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.